MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T8, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T8, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T8, NON-RETAINING, AO
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon was powering in the 2.4 screw on stryker 600 power into the cuboid.The ar-18700-55 (lot 1391944) driver tip broke off inside the variable angle locking screw head.The surgeon tried to pry it out with a dental pick and it seemed to be cold welded into the screw head.The surgeon made note of this in his dictation for future removal purposes.The procedure was finished and no harm was caused to the patient.The procedure was completed successfully and the driver will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed, the drive feature tip is twisted and broken.The device was found to meet specifications.Likely causes of the event include continually applying torque when the device is not moving, shallow driver engagement depth, prying/leveraging the device during use.

Brand Name
DRIVER SHAFT, T8, NON-RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10516869
Report Number1220246-2020-02150
Device Sequence Number3155410
Product Code LXH
UDI-Device Identifier00888867316287
UDI-Public00888867316287
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T8, NON-RETAINING, AO
Device Catalogue NumberAR-18700-55
Device Lot Number1391944
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;